MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the refinity catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a refinity catheter was used in a therapeutic coronary procedure in a severely calcified lad.Prior to use of the refinity, the artery was pre-dilated with a non-compliant balloon.After, the refinity was advanced over a wiggle wire; however, during pullback, the catheter got stuck in the lad.Attempts to remove via multiple techniques were unsuccessful; therefore, the refinity was cut from the pimr connection, and a guide liner catheter was advanced over the refinity to dislodge from the artery.The procedure was completed with ballooning and stenting.No patient injury reported.This adverse event and product problem is being submitted due to entrapment, requiring additional intervention.
 
Additional Manufacturer Narrative
Correction- block d1: brand name was corrected from "refinity rotational ivus catheter st" to "refinity st rotational ivus catheter" to align with gudid.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the refinity catheter was returned for evaluation.Block h3: the refinity catheter was returned without the connector and the inner telescope assembly.This aligns with the complaint details, where it states the pimr connection was intentionally cut during the attempt to remove from the patient.At the location where the connector was cut, braid metal and shaft material were exposed, with sharp edges observed.Visual inspection on the returned portion of the catheter found damage at the distal shaft and guide wire exit port.During functional testing, the catheter passed the guidewire movement test; however, resistance test could not be performed since the connector and the telescope were not attached.Block h6: the complaint details state the catheter got caught on the severely calcified lesion.However, the probable cause could not be established since the entirety of the catheter was not returned.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY ST ROTATIONAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key21200258
Report Number3008363989-2025-00007
Device Sequence Number18028508
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)241022(17)261022(10)0303318430
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89900
Device Catalogue Number89900
Device Lot Number0303318430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/21/2025
01/29/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date01/23/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F INTRODUCER SHEATH, MFG UNK.; ABBOTT: WIGGLE GUIDE WIRE, SIZE UNK.; MEDTRONIC: 7F GUIDE CATHETER.; PHILIPS: INTRASIGHT CONSOLE.
Patient Age82 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite